... your period? I've been doing that since December, and I haven't had my period since. I figure it's the pills, because my pregnancy test came out negative. Will it be better to just stop the pills for a month to let my period come back, and get back on the regular schedule?
Yes, skipping the inactive pills and going straight to the next pack can keep you from having a period for a while but sooner or later you will bleed. It is not good to suppress your period like this every month. Your body needs the break from hormones. You should not skip periods like this except once or twice a year max for special occasions like vacations etc. Skipping periods any more than that isnt good for you. You need to give your body that break and when you do, you can expect your period to be heavier than it would normally be because you have suppressed it for several months. You just need to do the week of inactive pills, you dont have to stop the pill altogether so when your next week of inactive pills is due, do it then and then keep to the regular schedule of 21 days on and 7 off. If you want to miss a period a time or two a year is ok, just not every month.
Yes, you can safely skip your period this way, seing as the monthly bleed you experience on birth control is NOT a menstrual period. Inorder to menstruate, one must ovulate, and ovulation does not occur while using the birth control pill. Your 7 inactive pills at the end (or beginning) of each pack of pills are placebos, and its the sudden drop in hormone levels that triggers a withdrawal bleed. It is not a period. The pill was designed this way to be more acceptable to the public, hence the fact that it includes a "period week". There are now several brands of pills out there that do not include placebos for 3 months, or even up to one year. This is because doctors and the FDA realise that withdrawal bleeding and menstruation are two very different things.
The only time skipping your period can be hazardous to your health is when you are not on any form of birth control and your period naturally does not occur. Being exposed to high estrogen levels for long can cause your uterine lining to build up and become thick, resulting in a heavy bleed when you do menstruate. The birth control pill contains estrogen paired with a progestin, which aids in keeping the uterine lining thin. This is why during your "period week" on the pill, you hardly bleed at all. It is 100% safe not to bleed on birth control. I have been on a continuous dose of ovral since tarted the pill ( a few months back) and my quality of life has greatly improved now that I do not menstruate or experience withdrawal bleeding anymore.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Sep 2009 • 1 answer
Lo/Ovral-28 - I take Lo Ovral: Can I start taking the next months pills after the last regular pill?
Posted 5 Aug 2010 • 2 answers
Posted 10 Apr 2014 • 1 answer
Posted 7 Aug 2014 • 2 answers
How likely is pregnancy to occur if I had my period on the last week of active pills vs inactive pi?
Posted 28 Apr 2015 • 1 answer